Texas, 2008

Damaging Winds in Texas, June 14, 2008

June 14, 2008 · NWS SHV · 2 events in 1 county or zone

An inverted trough extended from the surface low pressure system south of Wichita Falls, Texas and reached to the northeast through southeast Oklahoma and central Arkansas while a nearly stationary frontal boundary extended from west Texas through the surface low over northwest Texas and into northeast Oklahoma and north Arkansas. Storms developed out ahead of the activity up north into…

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

An inverted trough extended from the surface low pressure system south of Wichita Falls, Texas and reached to the northeast through southeast Oklahoma and central Arkansas while a nearly stationary frontal boundary extended from west Texas through the surface low over northwest Texas and into northeast Oklahoma and north Arkansas. Storms developed out ahead of the activity up north into southwest Arkansas and the band between the trough of low pressure and the stationary boundary pushed south. The storms produced strong wind which downed trees and power lines.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 14, 3:57 AM CST, 53 minutes earlier.

Area forecast discussion, Jun 14, 3:57 AM CST, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
457 AM CDT SAT JUN 14 2008

.DISCUSSION...
KEEPING AN EYE THIS MORNING ON A MESOSCALE CONVECTIVE SYSTEM
SLOWLY MAKING ITS WAY ACROSS PORTIONS OF SOUTHEAST OKLAHOMA AND
SOUTHWEST ARKANSAS. CONVECTION IS IMPRESSIVE WITH THIS EAST TO
WEST LINE OF STORMS...WITH RAINFALL RATES OF 1.5 TO 2 INCHES
INDICATED BY SURFACE OBSERVATIONS AND RADAR IMAGERY. THIS SYSTEM
IS MOVING GRADUALLY TO THE SOUTHEAST...AND SHOULD WEAKEN WHILE
PASSING ACROSS SOUTHWEST ARKANSAS AND NORTHERN LOUISIANA. THIS
SYSTEM DEVELOPED ALONG A COLD FRONT DRAPED FROM CENTRAL ARKANSAS
INTO CENTRAL OKLAHOMA. EXPECT THIS FRONT TO CONTINUE TO PUSH
SOUTHWARD THROUGH TODAY...GRADUALLY MODIFYING AS IT PROGRESSES.
WITH NORTHWEST FLOW DOMINANT IN THE UPPER LEVELS OF THE ATMOSPHERE
THROUGH THIS WEEK...FORECAST MODELS ARE HINTING AT A SERIES OF
DISTURBANCES MOVING INTO THE REGION...WITH THE NEXT ONE MOVING
INTO THE INTERSTATE 30 CORRIDOR ON TUESDAY MORNING. /18/

&&

.AVIATION...
LOOKING TO OUR NORTH...A NEARLY STATIONARY FRONTAL BOUNDARY WILL BE
MOVING TO THE SOUTH AS DISTURBANCES ALOFT ROUND THE EASTERN EDGE OF
RIDGE OF HIGH PRESSURE ALOFT...TRANSITIONING THE FLOW ALOFT TO A
NORTHWEST DIRECTION. THIS WILL BE SENDING A BAND OF SHOWERS AND
THUNDERSTORMS TO THE SOUTHEAST AFFECTING SOUTHEAST
OKLAHOMA...SOUTHWEST ARKANSAS...AND NORTHEAST TEXAS ALONG AND NEAR
THE INTERSTATE 30 CORRIDOR. THE SOUTHERN MOVEMENT OF THE BOUNDARY
WILL BE SLOWLY DURING THE DAY AND WILL AFFECT MAINLY NORTHERN
SECTIONS OF THE FOUR STATE REGION. LOOKING FOR MOSTLY VFR OVER
MUCH OF EAST TEXAS AND ACROSS NORTHWEST AND NORTH CENTRAL LOUISIANA.
/06/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  91  73  95  72 /  30  30   0   0
MLU  93  72  94  71 /  50  30   0   0
DEQ  89  69  95  70 /  60  20   0   0
TXK  89  70  95  72 /  80  20   0   0
ELD  90  70  95  71 /  80  20   0   0
TYR  94  73  95  74 /  30  30   0   0
GGG  92  72  94  73 /  30  30   0   0
LFK  93  73  94  72 /  20  30  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 10 AM SATURDAY FOR THE FOLLOWING ZONES:
     HEMPSTEAD...HOWARD...LITTLE RIVER...NEVADA...AND SEVIER.

LA...NONE.
OK...FLASH FLOOD WATCH UNTIL 10 AM SATURDAY FOR THE FOLLOWING ZONES:
     AND MCCURTAIN.

TX...NONE.
&&

18/06
Hazardous weather outlook, Jun 13, 11:00 AM CST, 17 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT FRI JUN 13 2008

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-141100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT FRI JUN 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP
WITH THE SEABREEZE THIS AFTERNOON...AND AFFECT DEEP EAST TEXAS AND
MUCH OF NORTHCENTRAL LOUISIANA...MAINLY ALONG AND SOUTH OF
A NACOGDOCHES TEXAS...TO STONEWALL AND HOMER LOUISIANA LINE.  SOME
OF THE STRONGER STORMS MAY PRODUCE BRIEF HEAVY RAINFALL AND LOCALLY
GUSTY WINDS...BUT ARE EXPECTED TO DIMINISH THIS EVENING WITH THE
LOSS OF HEATING.  OTHER SCATTERED SHOWERS AND THUNDERSTORMS WILL
DEVELOP OVER SOUTHEAST OKLAHOMA THIS AFTERNOON...ALONG AND AHEAD OF A
WEAK COLD FRONT THAT WILL DRIFT SOUTHWARD INTO THE RED RIVER VALLEY
LATER TONIGHT.  ISOLATED SEVERE STORMS WILL BE POSSIBLE...MAINLY
NORTH OF A MOUNT PLEASANT...TEXAS TO HOPE...ARKANSAS LINE.  MAIN
THREATS WILL BE LARGE HAIL AND DAMAGING DOWNBURST WINDS.  ANY
STORMS THAT DO DEVELOP WILL BE ACCOMPANIED BY FREQUENT LIGHTNING
AND BRIEF...HEAVY RAINFALL.  THESE STORMS ARE EXPECTED TO WEAKEN SOME
EARLY SATURDAY MORNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THE WEAK COLD FRONT WILL DRIFT SOUTH INTO EAST TEXAS AND NORTH
LOUISIANA SATURDAY.  THIS FRONT...ALONG WITH RESIDUAL BOUNDARIES
FROM OVERNIGHT STORMS...AND AN ASSOCIATED UPPER LEVEL
DISTURBANCE ALOFT...WILL INTERACT WITH DAYTIME HEATING TO TRIGGER
SCATTERED SHOWERS AND THUNDERSTORMS ACROSS MUCH OF NORTHEAST TEXAS...
SOUTHWEST ARKANSAS...AND NORTHERN LOUISIANA.  ORGANIZED SEVERE
WEATHER IS NOT EXPECTED AT THIS TIME...BUT SOME OF THE
STRONGER STORMS WILL PRODUCE BRIEF HEAVY RAINFALL AND
LOCALLY GUSTY WINDS...BEFORE THEY BEGIN TO DIMINISH SHORTLY
AFTER SUNSET SATURDAY EVENING.

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TUESDAY THROUGH
THURSDAY OF NEXT WEEK...AS A SERIES OF UPPER LEVEL DISTURBANCES
TRAVERSE SOUTHEAST ACROSS THE REGION.  HOWEVER...TIMING AND
THE EXACT LOCATIONS OF THESE DISTURBANCES REMAIN IN QUESTION
AT THIS TIME.  A SEVERE WEATHER THREAT WILL EXIST THOUGH SHOULD THESE
STORMS AFFECT THE AREA...ESPECIALLY DURING PEAK HEATING.  AREA
RESIDENTS SHOULD KEEP ABREAST TO THE LATEST STATEMENTS AND FORECASTS
FROM THE NATIONAL WEATHER SERVICE IN SHREVEPORT CONCERNING THESE
WEATHER SYSTEMS POSSIBLY AFFECTING THE REGION THROUGHOUT NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT
PERSONNEL SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

44

The radar

The Western Arkansas radar (KSRX), 170 km away, was scanning. The volume nearest the first event began at 11:03 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Red River

When
June 14, 4:50 AM CST
Where
Red River County, 1.15 mi E of Blakeney
Measured
53 kt (61 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
33.870, -95.060

A tree was downed on a truck along Farm to Market road 195. No injuries were reported.

Thunderstorm Wind, Red River

When
June 14, 4:55 AM CST
Where
Red River County, 1.34 mi ESE of Greenwood
Measured
53 kt (61 mph) estimated gust
Reported by
Law Enforcement
Coordinates
33.810, -94.960

Power lines were downed along County Road 2106.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2008Every state in 2008This day in weather historyWarnings in Texas, June 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 113828, 113831.